Alert archive / Mississippi / Flash Flood Warnings in 2005
Flash Flood Warning 15, NWS New Orleans, LA
NWS New Orleans, LA issued this flash flood warning at Jul 6, 2005, 4:12 AM CDT for Hancock County, Harrison County, Mississippi. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 6, 2005, 4:12 AM CDT (09:12 UTC)
- Expired
- Jul 6, 2005, 7:15 AM CDT
- In force
- 3 hr
- Issued by
- NWS New Orleans, LA
- Area
- Whole counties
Counties Hancock County, MS, Harrison County, MS
The radar
The Mobile radar (KMOB), 104 km from the middle of the area, began a volume at 09:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 9.2 hours before the alert went out and 44 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 17 J/kg
- Mixed-layer CIN
- -57 J/kg
- Mixed-layer LCL
- 893 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- -6 m²/s²
- 0-3 km storm-relative helicity
- 4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KLIX 060917
FFWLIX
MSC045-047-061215-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
412 AM CDT WED JUL 6 2005
THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
HANCOCK COUNTY IN SOUTHERN MISSISSIPPI
THIS INCLUDES THE CITIES OF...WAVELAND...DIAMONDHEAD...BAY ST.
LOUIS
HARRISON COUNTY IN SOUTHERN MISSISSIPPI
THIS INCLUDES THE CITIES OF...ST. MARTIN...LONG BEACH...GULFPORT...
BILOXI
* UNTIL 715 AM CDT
* AT 410 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
RAINBANDS ASSOCIATED WITH TROPICAL STORM CINDY CONTINUE TO AFFECT
HARRISON AND HANCOCK COUNTIES. RADAR INDICATES THAT 2 TO 4 INCHES
HAVE BEEN RECORDED OVER PORTIONS OF COASTAL COUNTIES DURING THE PAST
THREE HOURS. ADDITONAL AMOUNTS OF 1 TO 3 INCHES ARE LIKELY THROUGH
700 AM...RESULTING IN FLOODING OF LOW LYING AREAS AND ROADWAYS.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN
DEPTH BY FOOT OR BY AUTOMOBILE.
LAT...LON 3019 8956 3044 8963 3063 8944 3068 8888
3068 8888 3035 8879 3040 8890 3032 8928
3038 8933 3020 8949 3019 8947 3019 8911
3024 8915 3025 8905 3025 8905 3024 8905
3019 8907 3025 8885 3024 8886
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this flash flood warning went out at Jul 6, 12:02 AM CDT, 4 hours 10 minutes earlier.
Area forecast discussion, Jul 6, 12:02 AM CDT, 4 hours 10 minutes before
AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1202 AM CDT WED JUL 6 2005
.DISCUSSION...
UPDATING ZONES TO SHOW NEW TOR WATCH BOX AREA. NO OTHER UPDATES
WILL BE MADE AS ALL OTHER WATCHES AND WARNINGS STAY IN PLACE.
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...FLOOD WATCH IN EFFECT FROM 7 PM TUESDAY UNTIL 7 PM CDT WEDNESDAY
FOR THE FOLLOWING ZONES...LOWER JEFFERSON...LOWER
LAFOURCHE...LOWER PLAQUEMINES...LOWER ST. BERNARD...LOWER
TERREBONNE...ORLEANS...ST. CHARLES...ST. JOHN THE
BAPTIST...ST. TAMMANY...TANGIPAHOA...UPPER JEFFERSON...
UPPER LAFOURCHE...UPPER PLAQUEMINES...UPPER ST. BERNARD...
UPPER TERREBONNE...AND WASHINGTON.
TROPICAL STORM WARNING IN EFFECT FROM 7 PM TUESDAY UNTIL 7 PM
CDT WEDNESDAY FOR THE FOLLOWING ZONES...LIVINGSTON...LOWER
JEFFERSON...LOWER LAFOURCHE...LOWER PLAQUEMINES...LOWER
ST. BERNARD...LOWER TERREBONNE...ORLEANS...ST. CHARLES...
ST. JOHN THE BAPTIST...ST. TAMMANY...TANGIPAHOA...UPPER
JEFFERSON...UPPER LAFOURCHE...UPPER PLAQUEMINES...UPPER
ST. BERNARD...AND UPPER TERREBONNE.
FLOOD WATCH IN EFFECT FROM 1 PM UNTIL 7 PM CDT WEDNESDAY FOR THE
FOLLOWING ZONES...ASCENSION...ASSUMPTION...LIVINGSTON...
AND ST. JAMES.
TROPICAL STORM WARNING IN EFFECT FROM 1 PM UNTIL 7 PM CDT
WEDNESDAY FOR THE FOLLOWING ZONES...ASCENSION...
ASSUMPTION...AND ST. JAMES.
INLAND TROPICAL STORM WIND WARNING IN EFFECT FROM 7 PM TUESDAY
UNTIL 1 PM CDT WEDNESDAY FOR THE FOLLOWING ZONES...AND
WASHINGTON.
MS...FLOOD WATCH IN EFFECT FROM 7 PM TUESDAY UNTIL 7 PM CDT WEDNESDAY
FOR THE FOLLOWING ZONES...HANCOCK...HARRISON...JACKSON...
PEARL RIVER...PIKE...AND WALTHALL.
INLAND TROPICAL STORM WIND WARNING IN EFFECT FROM 7 PM TUESDAY
UNTIL 1 PM CDT WEDNESDAY FOR THE FOLLOWING ZONES...AND
PEARL RIVER.
TROPICAL STORM WARNING IN EFFECT FROM 7 PM TUESDAY UNTIL 7 PM
CDT WEDNESDAY FOR THE FOLLOWING ZONES...HANCOCK...
HARRISON...AND JACKSON.
SE LA AND MS COASTAL WATERS...TROPICAL STORM WARNING FOR ALL COASTAL
WATERS. TORNADO WATCH FOR WATERS FROM PASCAGOULA TO SW PASS OUT
20 NM.
&&
17Hazardous weather outlook, Jul 5, 11:00 AM CDT, 17 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1100 AM CDT TUE JUL 5 2005 LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-061100- AMITE-ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK- HARRISON-IBERVILLE-JACKSON-LIVINGSTON-LOWER JEFFERSON- LOWER LAFOURCHE-LOWER PLAQUEMINES-LOWER ST BERNARD-LOWER TERREBONNE- ORLEANS-PEARL RIVER-PIKE-POINTE COUPEE-ST CHARLES-ST HELENA-ST JAMES- ST JOHN THE BAPTIST-ST TAMMANY-TANGIPAHOA-UPPER JEFFERSON- UPPER LAFOURCHE-UPPER PLAQUEMINES-UPPER ST BERNARD-UPPER TERREBONNE- WALTHALL-WASHINGTON-WEST BATON ROUGE-WEST FELICIANA-WILKINSON- 1100 AM CDT TUE JUL 5 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL AND SOUTHEAST LOUISIANA AND EXTREME SOUTHWEST...SOUTH CENTRAL AND COASTAL MISSISSIPPI. .DAY ONE...THIS AFTERNOON AND TONIGHT TROPICAL WEATHER... A TROPICAL STORM WARNING IS IN EFFECT FROM PASCAGOULA MISSISSIPPI WEST TO INTRACOASTAL CITY LOUISIANA. THIS TROPICAL STORM WARNING INCLUDES COASTAL MISSISSIPPI AND MUCH OF SOUTHEAST LOUISIANA INCLUDING AREAS AROUND LAKES PONTCHARTRAIN AND MAUREPAS. TROPICAL STORM FORCE WINDS ARE EXPECTED MOVE INTO THE COASTAL WATERS LATE THIS AFTERNOON AND THIS EVENING AND SPREAD INLAND TONIGHT AND WEDNESDAY. IN ADDITION...TIDES CAN BE EXPECTED TO INCREASE TO ABOVE NORMAL THIS AFTERNOON AND POSSIBLY REACH 3 TO 5 FEET ABOVE NORMAL TONIGHT THROUGH WEDNESDAY AFTERNOON. STORM SURGE FLOODING OF 2 TO 3 FEET ABOVE NORMAL TIDE LEVELS IS ALSO POSSIBLE ON LAKE PONTCHARTRAIN. STORM SURGE FLOODING WILL LIKELY FLOOD LOW LYING COASTAL ROADWAYS IN SOUTHEAST LOUISIANA...COASTAL MISSISSIPPI...AND AROUND LAKE PONTCHARTRAIN... TONIGHT AND WEDNESDAY. FLOODING... AS TROPICAL STORM CINDY APPROACHES THE COAST...THE POTENTIAL FOR HEAVY RAINFALL WILL EXIST THROUGH WEDNESDAY. A FLOOD WATCH IS IN EFFECT THROUGH WEDNESDAY FOR MUCH OF SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI. RAINFALL AMOUNTS OF 3 TO 6 INCHES WILL BE POSSIBLE IN THE WATCH AREA THROUGH WEDNESDAY WITH ISOLATED AMOUNTS OF 6 TO 10 INCHES POSSIBLE...ESPECIALLY OVER SOUTHEAST MISSISSIPPI AND THE MISSISSIPPI COAST. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY TROPICAL WEATHER... A TROPICAL STORM WARNING WILL REMAIN IN EFFECT FOR MUCH OF SOUTHEAST LOUISIANA AND COASTAL MISSISSIPPI THROUGH THE DAY WEDNESDAY. TROPICAL STORM FORCE WINDS WILL BE POSSIBLE ACROSS MUCH OF THE AREA ALONG WITH VERY HEAVY RAIN AND THE POSSIBILITY OF COASTAL FLOODING. CONDITIONS ARE EXPECTED TO IMPROVE WEDNESDAY NIGHT AND THURSDAY. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NOT REQUESTED AT THIS TIME. 18
In the hours before
Local storm report, Jul 6, 1:43 AM CDT, 2 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
143 AM CDT WED JUL 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1258 AM TSTM WND GST 12 SSW MANDEVILLE 30.21N 90.16W
07/06/2005 59 MPH GMZ530 LA OFFICIAL NWS OBS
MID-LAKE PONTCHARTRAIN-MDLL1- MEASURED PEAK WIND 51 KT IN
THE PAST HOUR ENDING AT 1255 AM CDT.
0100 AM FUNNEL CLOUD DES ALLEMANDS 29.83N 90.43W
07/06/2005 ST. CHARLES LA PUBLIC
SIGHTED AS REACHING VERY LOW TO THE GROUND BUT NO TOUCH
DOWN. ORIENTED IN NORTH-SOUTH BAND ON BACK SIDE OF STORM
CENTER.
&&
RRICKSLocal storm report, Jul 6, 1:47 AM CDT, 2 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
147 AM CDT WED JUL 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0147 AM FLASH FLOOD HAHNVILLE 29.97N 90.42W
07/06/2005 ST. CHARLES LA EMERGENCY MNGR
HOMES FLOODED...TREES DOWN BLOCKING ROADS...UTILITIES
LOST IN MOST AREAS OF THE PARISH.
&&
RRICKSLocal storm report, Jul 6, 1:53 AM CDT, 2 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
153 AM CDT WED JUL 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0152 AM TROPICAL STORM VIOLET 29.90N 89.89W
07/06/2005 ST. BERNARD LA PUBLIC
TREES DOWN AND WIDESPREAD POWER OUTAGES IN THE DEERFIELD
PARK AND ANGELINA SUBDIVISIONS.
&&
RRICKSLocal storm report, Jul 6, 1:57 AM CDT, 2 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
157 AM CDT WED JUL 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0156 AM FLASH FLOOD GULFPORT 30.39N 89.07W
07/06/2005 HARRISON MS EMERGENCY MNGR
HIGHWAY 190 CLOSED IN SECTIONS FROM GULFPORT TO LONG
BEACH DUE TO HEAVY SAND AND STANDING RAIN WATER. SEVERAL
STREETS ALSO FLOODED IN DOWNTOWN GULFPORT.
&&
RRICKSLocal storm report, Jul 6, 2:47 AM CDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
247 AM CDT WED JUL 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0116 AM HIGH SUST WINDS NEW ORLEANS 29.97N 90.08W
07/06/2005 70 MPH ORLEANS LA ASOS
LAKE FRONT AIRPORT 02040G49KT - NNE 46MPH GUST 56MPH,
PEAK WIND 70 MPH AT 216 AM CDT.
0116 AM HIGH SUST WINDS N GRAND ISLE CMAN 29.27N 89.96W
07/06/2005 59 MPH JEFFERSON LA C-MAN STATION
30040G51KT - WNW 46MPH GUST 59 MPH.
&&
RRICKSLocal storm report, Jul 6, 2:47 AM CDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED TIMES
NATIONAL WEATHER SERVICE NEW ORLEANS LA
247 AM CDT WED JUL 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0216 AM HIGH SUST WINDS NEW ORLEANS 29.97N 90.08W
07/06/2005 70 MPH ORLEANS LA ASOS
LAKE FRONT AIRPORT 02040G49KT - NNE 46MPH GUST 56MPH,
PEAK WIND 70 MPH AT 216 AM CDT.
0210 AM HIGH SUST WINDS N GRAND ISLE CMAN 29.27N 89.96W
07/06/2005 59 MPH JEFFERSON LA C-MAN STATION
30040G51KT - WNW 46MPH GUST 59 MPH.
&&
RRICKSThe office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 1:22 AM CDT | Flash Flood Warning | LIX | Hancock, Harrison | 3 hr |
| Jul 6, 2:16 AM CDT | Flash Flood Warning | LIX | Jackson | 3 hr |
| Jul 6, 2:44 AM CDT | Tornado Warning | LIX | Jackson | 31 min |
| Jul 6, 5:24 AM CDT | Tornado Warning | LIX | Harrison | 36 min |
| Jul 6, 5:37 AM CDT | Flash Flood Warning | LIX | Jackson | 3 hr |
Nearby
Flash Flood Warnings in Mississippi, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.